Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 27, 2016, 3:13 AM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 3:13 AM CDT (08:13 UTC)
- Expired
- Apr 27, 2016, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
302
WWUS83 KSGF 270813
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT WED APR 27 2016
MOZ082-092-096-097-105-270900-
OZARK MO-DOUGLAS MO-WRIGHT MO-TEXAS MO-HOWELL MO-
313 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT...HOWELL...
SOUTHWESTERN TEXAS...DOUGLAS AND EASTERN OZARK COUNTIES UNTIL 400 AM
CDT...
AT 313 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO 6 MILES
NORTHWEST OF BAKERSFIELD...AND MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS... MOUNTAIN GROVE...
AVA... WILLOW SPRINGS...
CABOOL... MANSFIELD...
GAINESVILLE... DAWSON...
NORWOOD... POMONA...
SOUTH FORK... HUGGINS...
WASOLA... BENDAVIS...
WILLHOIT... SILOAM SPRINGS...
DORA... SYCAMORE...
VANZANT... DRURY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3655 9247 3707 9276 3707 9269 3713 9268
3742 9214 3663 9171
TIME...MOT...LOC 0813Z 248DEG 44KT 3712 9258 3658 9223
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 27, 2:57 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 27, 2:57 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 257 AM CDT WED APR 27 2016 .SYNOPSIS... Issued at 257 AM CDT Wed Apr 27 2016 Line of convection continues to push east across the CWA early this morning. Still getting a few wind reports and a few mesovorts popping up along the line segments. Will maintain the severe risk over the eastern Ozarks this morning with this linear convection. Surface low pressure was still to the west over north central KS early this morning, with the dry line still over central/eastern Kansas. Main focus will be with the ongoing convection and as to whether the storms will refire later today over our area ahead of boundary. && .SHORT TERM...(Today and tonight) Issued at 257 AM CDT Wed Apr 27 2016 Ongoing line of convection will likely continue into the eastern Ozarks through sunrise with showers and thunderstorms continuing behind the main line into the mid morning hours. The initial line of convection should continue to weaken as it pushes east, but can't rule out some isolated severe wind gusts. Drier air will move into the area later today as shortwave energy pushes through. Main instability will be over eastern Ozarks ahead of this drier air surge during the afternoon and that area will have the best potential for future later development. Large hail and damaging wind will be the main potential for any storms that can refire later today. By this evening, this activity will have pushed off to the east of the area. .LONG TERM...(Thursday through Tuesday) Issued at 257 AM CDT Wed Apr 27 2016 High pressure will begin to build into the area on Thursday both at the surface and aloft and should bring a brief reprieve from the convection. Southwest flow will begin to develop over the area Thursday night ahead of a deep trough. Energy from this upper low will begin to track into the area on Friday into the weekend which will bring unsettled weather an thunderstorm chances into the area through the weekend. There could be a few strong to severe storms across the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1156 PM CDT Tue Apr 26 2016 Line of convection starting to make an eastward push now over southeast Kansas and eastern Oklahoma. Should make it to the JLN area prior to the 06z TAF time and into SGF/BBG by 07-08z. Have things going through fairly quickly and ending prior to 12z with VFR conditions for the remainder of the period. Gusty winds are expected, especially when winds become more southwesterly today as the drier air moves in. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 27, 2:22 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 AM CDT WED APR 27 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 222 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF SEVERE THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE MISSOURI OZARKS EARLY THIS MORNING. THIS LINE OF THUNDERSTORMS HAS BEEN PRODUCING WIND DAMAGE WITH 60 TO 70 MPH WINDS. A FEW SPIN UP TORNADOES WILL ALSO REMAIN POSSIBLE ALONG THIS LINE OF THUNDERSTORMS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST INTO THE EASTERN MISSOURI OZARKS THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. LATER IN THE DAY...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN MISSOURI OZARKS AS A COLD FRONT PUSHES THROUGH. IF ENOUGH INSTABILITY CAN DEVELOP...SEVERE STORMS WILL BE POSSIBLE LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH THE WEEKEND. SOME OF THESE STORMS MAY BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS EAST OF HIGHWAY 65. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 27, 2:24 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG REPUBLIC 37.12N 93.48W
04/27/2016 GREENE MO EMERGENCY MNGR
TREE DOWN IN REPUBLIC OFF P HIGHWAY
&&
BURCHFIELDLocal storm report, Apr 27, 2:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 2 NE BATTLEFIELD 37.13N 93.35W
04/27/2016 GREENE MO FIRE DEPT/RESCUE
MODERATE ROOF DAMAGE TO MULITPLE HOMES OFF OF SHAWNEE
DRIVE AND VILLAGE TERRACE DRIVE
&&
BURCHFIELDLocal storm report, Apr 27, 2:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 2 SW WASHBURN 36.57N 93.99W
04/27/2016 BARRY MO EMERGENCY MNGR
TREE LIMB DOWN ON A VEHICLE
&&
BURCHFIELDLocal storm report, Apr 27, 3:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM TSTM WND DMG 5 ENE KIMBERLING CITY 36.65N 93.32W
04/27/2016 STONE MO EMERGENCY MNGR
MINOR TREE DAMAGE WITH LIMBS DOWN AND WINDOWS BROKEN OUT
OF A HOUSE ON ROYAL VISTA
&&
BURCHFIELDLocal storm report, Apr 27, 3:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG FORSYTH 36.68N 93.12W
04/27/2016 TANEY MO FIRE DEPT/RESCUE
MODERATE TREE LIMBS DOWN PER FIRE DEPT AT HIGHWAY 160 AND
HIGHWAY 76
&&
BURCHFIELDSpecial weather statement, Apr 27, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT WED APR 27 2016
MOZ082-092-096-097-105-270900-
OZARK MO-DOUGLAS MO-WRIGHT MO-TEXAS MO-HOWELL MO-
313 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT...HOWELL...
SOUTHWESTERN TEXAS...DOUGLAS AND EASTERN OZARK COUNTIES UNTIL 400 AM
CDT...
AT 313 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO 6 MILES
NORTHWEST OF BAKERSFIELD...AND MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS... MOUNTAIN GROVE...
AVA... WILLOW SPRINGS...
CABOOL... MANSFIELD...
GAINESVILLE... DAWSON...
NORWOOD... POMONA...
SOUTH FORK... HUGGINS...
WASOLA... BENDAVIS...
WILLHOIT... SILOAM SPRINGS...
DORA... SYCAMORE...
VANZANT... DRURY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3655 9247 3707 9276 3707 9269 3713 9268
3742 9214 3663 9171
TIME...MOT...LOC 0813Z 248DEG 44KT 3712 9258 3658 9223
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Special Weather Statement | SGF | Texas | 46 min |
| Apr 27, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Apr 27, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 41 min |
| Apr 27, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 52 min |
| Apr 27, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more | 50 min |
| Apr 27, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 46 min |
| Apr 27, 1:19 AM CDT | Special Weather Statement | SGF | Benton, Hickory | 41 min |
| Apr 27, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 45 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | SGF | Stone, Taney | 32 min |
| Apr 27, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster | 41 min |
| Apr 27, 2:14 AM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 31 min |
| Apr 27, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 35 min |
| Apr 27, 3:55 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 27, 5:06 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Apr 27, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 50 min |
| Apr 27, 5:49 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Apr 27, 5:57 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
| Apr 26, 10:53 PM CDT | Special Weather Statement | SGF | Bourbon | 52 min |
| Apr 26, 11:13 PM CDT | Flash Flood Warning | SGF | Bourbon | 5 hr |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 48 min |
| Apr 26, 11:37 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 38 min |
| Apr 27, 3:55 PM CDT | River Flood Warning | SGF | Bourbon | 39 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.